Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What should I do if I have taken an overdose of Verapamil?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
I take 360 mg of Verapamil for high blood pressure. I forgot to take my dose last night so I took it this morning at 9am and to get back on I just took another one at midnight. Now I'm worried that I took too much. What should I do?
Posted Sun, 6 May 2012 in Hypertension and Heart Disease
Answered by Dr. Puneet Maheshwari 39 minutes later

Thank you for the query.

First of all let me tell you about this drug.

Verapamil belongs to a group of drugs called Calcium channel blockers. It acts by relaxing the muscles of your heart and blood vessels.

Verapamil is used to treat Hypertension (high blood pressure), Angina (chest pain), and certain heart Rhythm disorders. In all the 3 conditions the dose differs.

You are taking 360 mg daily.

The maximum dose of Verapamil in adults is 480 mg in 24 hours but you have taken 720 mg in the last 24 hours.

This will lead to gradual decrease of your blood Pressure in next 6 hours, and you might encounter the following symptoms in this 6 hours duration like lethary, light headedness, nausea.

What can be done regarding this is as under:


2. Get your Blood pressure checked at least once in this period.

3. Take plenty of fluids,a bit salty.( iT IS NOT A SERIOUS MISTAKE FROM YOUR SIDE)

Hope this will help you.

I will be available for your follow up queries if any.


Above answer was peer-reviewed by
Follow-up: What should I do if I have taken an overdose of Verapamil? 26 minutes later
Thank you so much for your help.
Answered by Dr. Puneet Maheshwari 1 hour later
Hi again,

Its my pleasure, I am always here to help you out.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor